Non sedating antihistamine comparison
Getting a hives outburst can be pretty annoying and scary at times, but luckily there is a great thing called an antihistamine medicine that can definitely help keep your hives at bay and help with the irritating itching and pain they bring.
As we know, hives occur when a trigger in the form of food, insect bite, bacterial or viral infection, or some other, irritates the histamine located in the mast cells.
Stimulation of these receptors can lead to conditions such as a skin rash or inflammation, a narrowing of the airways (bronchoconstriction), hay fever, or motion sickness.
Most second-generation antihistamines do not cause drowsiness, although some (such as cetirizine and fexofenadine), may be more likely to do so at higher dosages.It can be found in a syrup, tablet, and oral suspension form, as well as in the form of quick-dissolving tablets.It falls in the category of nonsedating antihistamines, although it can cause headaches and urinary retention, as well as dry mouth and blurred vision, just like Cetirizine. Fexofenadine is an antihistamine used in the treatment of the hives, hay fever, as well as other nasal congestion troubles.Brand names: Allegra, Telfast, Fexidine, Tilfur, Telfexo, Fastofen, Vifas, Allerfexo, Flexofen.Levocetirizine is a third-generation non-sedative antihistamine, developed from cetirizine.
Interactions with other drugs are more common with first-generation antihistamines compared with second-generation antihistamines.